Please do not use forums to advertise courses.
Has anyone massaged a client who has had post-operative atrial fibrillation and is being treated with warfarin? I have been asked to see such a client, who has been stable for a year and has had physiotherapy in that time. Thanks
Nov 13 2009 1:42PM
Unfortunately I am unable to help, but would be interested in any response you get. A dear friend's mother has just returned from hospital with a similar condition and I have offered to assist once she has recovered.
Jan 24 2010 9:05PM
|My dad has this and has been given the go ahead for treatment|
May 1 2010 8:01PM
This reply is a bit late as i have only just read this. I do have a very important point to make here and hope that anyone reading this will find it useful
Warfarin is an anticoagulant. It is used to prevent high blood pressure, and to stop thrombosis, or clots such as the deep vein thrombosis (DVT) commonly found in the calf. so what does this mean to a massage practitioner?
Any medication that prevents high blood pressure by stoping the coagulation of blood, means that the client is not able to produce a blood clot necessary when prventing blood loss.. ie a cut. Any deep tissue massage causes small blood vessels(capilaries) to break and bleed into the muscle tissue. on a client taking WARFARIN, the bleeding internally becomes a problem and so they end up being bruised after treatment, quite bad bruising infact.
When treating them, use gentle techniques at a slow calm pace and they will be fine. you should also ask them, or contact their GP on their behalf to find out if their dose is too high for massage manipulation or to get the go ahead from their GP so that if there is any bad response to massage it can be dealt with accordingly.
So how did you get on with that client in the end?